Skip to main content

How do you avoid weight gain while taking losartan 50mg?

4 Answers

Inactive 22 Oct 2012

Hello Irene1234. Try filling up as much as possible on liquids (water) Try and exercise if possible. Regards pledge

Votes: +0
Inactive 10 Nov 2013

I'm on losartan. I take 100mg daily. I've only been on this for 5 months and u have gained 22 Ibs. I go to the gym 5 times a week and always eat healthy. No matter what I do u cannot stop the weight gain. This has been extremely depressing for me as u have always been athletic. I have lost all my definition including my six pack I worked so hard for. I decided to take myself off the losartan but ended up collapsing at work with extremely high blood pressure so started to take it again. In the 4 days that I hadn't taken it i lost 4 Ibs. My gp won't change my medication so I have now decided to change my gp.

Votes: +0
will-power 20 Mar 2018

Many medication causes weight gain. Someone I know is using this drug. She gained a lot of weight without realizing the cause. I suspected it and began to ask the question on Google search. One time my doctor prescribed Methylprednisolone for me to use for 5 days because of a skin allergy. The drug did not help that allergy. Instead it caused me to gain 5 pounds in 3 days. I was furious. I always had a very slim figure and could easily take off a pound of two if I had gain that by eating too much. But I was not able to shed those 5 pound ever. I am furious. Generally I refuse to take medication because of all the disgusting and harmful side effects.

Nanasbrats 24 Jul 2018

I started taking losartan 4 days ago! I gained 5 lbs already. Is this possible?? I stopped. I taking the old prescription just in case, until I talk to my doctor!

will-power 29 Sep 2018

This medication will cause weight gain. There is no way to avoid it except stop taking it. I took it for 4 days and gained 5 pounds. Too upset about it and had to stop using. Eventually the 5 pound went away. My health is back. My blood pressure returned to 120/70 without using anything. Whenever I talked to my doctor about not taking medication he said: "You are healthier than most people. It is because you don't take medication." That is true. I throw away the medication doctors prescribe. My advise to my friend is "Let your body heal itself. Medication to a lot more harm than good"

Mishell555 9 Aug 2018

Started losartan hctz 100mg in may 2018, have gained 50lbs. Usually slender and weight always consistent. No choice but to be on bp meds. Losartan info. says doesnt add weight but I have found many forums where slender active people have gained rapidly on this med.
I have not fluctuated in weight by more than a lb or two in 15 years. I am so depressed. Ive gone from a size 10 to a size 16 over this time. Stomach is huge and distended. Finally called dr yesterday and said I want a med that doesnt cause weight gain. Since gaining all this weight, have ended up with a prolapsed small intestine, one cause of this is being heavy.Now need reconstructive surgery for it. These drugs should be illegal. No matter what I eat or dont eat, every time I step on the scale, Ive gained. My food intake is almost non existent since realizing this was the cause and still gaining.

Votes: +0
toddjumper 7 Jun 2021

I have been on and off of this medication over the years. I have finally determined it, at least for me has caused incredibly rapid weight gain. I started off with mild hypertension, this was a side effect of untreated central sleep apnea. The sleep medicine doctor urged me NOT to take hypertension meds as they would make me sicker. My regular doctors said the sleep doctor was wrong and did everything they could to insist I take medication.

I was able to lower BP at first through meditating, and one doctor said you BP was normal when you left my office, but high when you first came in, this is white coat.

I tried Losartan potassium anyway, and I was going to the gym 3 days a week, along with doing Beach Body fitness and meal planning, lost 40 pounds in two months, but as soon as I started the Losartan Potassium, I gain that 40 pounds back in less than two months and my diet had not changed.

Expand...

A few years pass. I dump all the meds, just stopped them cold turkey. Started walking and dieting again. the more I walked the better I felt, and eventually within 5 months lost 90 pounds. Was going to weight loss doctor, who was concerned that my BP was little high when I was coming into the weight loss clinic. They kept guilt tripping me, doctors saying it would kill me, yet I was the healthiest I had ever been in my life.

They changed the BP meds 5 times, now my BP was completely out of control instead of better, and I was having hypertension crisis of 250/200 several times. After 3 years my heart doctor said this was a side effect of them constantly changing the medications and now my body did not know how to regulate my blood pressure on its own. EVERY blood pressure medication was now making me very sick, falling asleep at my job. Chest pain, headaches, feeling like I was dying.

So now I have been back on losartan potassium 50mg for a year. I have gained 100 pounds in one year! I went from all my hard work, to doctors ruining my life. I now suffer from extreme back pain, rashes, headaches, bloating that makes my stomach so hard that its developing a hernia.

I have tried to stop several times, but each time I do, I go into hypertension crisis again.

These medications are poison and have ruined my life.

I will either keep getting fatter because 6 doctors admitted they do not know what to do. Or I will some how stop taking these and risk further hypertension crisis episodes.

Wish me luck. I am so depressed that after all my hard work of losing 90 pounds, I was doing 30-40 pushups at a time, and in less than a year, I struggle getting up to go to the restroom now and I did not do this by being lazy or eating junk food. But doctors still give me hell when I see them about the weight, it pisses me off so much that I do not want to see a doctor ever again.

Votes: +0
Drugs.com free discount card

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.